Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 21, 2011, 6:29 PM CDT for Burnet County, Williamson County, Texas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 6:29 PM CDT (23:29 UTC)
- Expired
- May 21, 2011, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:48 PM CDT | HAIL 2.75 | 2 Wnw Briggs, TX | |
| May 21, 6:49 PM CDT | HAIL 1.5 | 4 Nne Burnet, TX | |
| May 21, 7:01 PM CDT | HAIL 0.7 | 4 N Briggs, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS54 KEWX 212329 SVREWX TXC053-491-220015- /O.NEW.KEWX.SV.W.0081.110521T2329Z-110522T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BURNET COUNTY... NORTHWESTERN WILLIAMSON COUNTY... * UNTIL 715 PM CDT. * AT 620 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOPPA...OR 9 MILES NORTH OF BERTRAM...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MAHOMET AND BRIGGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3095 9787 3076 9788 3078 9824 3096 9824 TIME...MOT...LOC 2329Z 266DEG 24KT 3088 9799 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:14 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 21, 3:14 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT SAT MAY 21 2011 .DISCUSSION... THE DRYLINE WILL INTERACT WITH A MOIST SOUTHERLY LOWER LEVEL FLOW AHEAD OF IT TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. HIGH CAPES SUGGEST THE POSSIBILITY OF SEVERE STORMS AND HAVE ISSUED A SEVERE THUNDERSTORM WATCH FOR THE CENTRAL AND EASTERN HILL COUNTRY TO ALONG THE I-35 CORRIDOR FROM NEW BRAUNFELS TO GEORGETOWN. THE DRYLINE WILL REMAIN WEST OF THE AREA ON SUNDAY. HOWEVER...SOME STORMS MAY BE POSSIBLE DUE TO STEERING FLOW TAKING THEM INTO VAL VERDE COUNTY AND THE HILL COUNTRY IN THE AFTERNOON INTO THE NIGHT. THE DRYLINE WILL ADVANCE FURTHER EAST INTO SOUTH CENTRAL TEXAS EACH AFTERNOON MONDAY THROUGH WEDNESDAY. IT WILL MOVE INTO VAL VERDE COUNTY TO WEDNESDAY ACROSS ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE EAST OF THE DRYLINE ON MONDAY. WARM MID LEVEL TEMPERATURES WILL CAP THE AIRMASS ON TUESDAY INTO WEDNESDAY INHIBITING CONVECTIVE DEVELOPMENT. A COOL FRONT WILL MOVE ACROSS THE AREA ON THURSDAY...HOWEVER AN UPPER LEVEL TROUGH WILL PASS WELL NORTH OF OUR AREA WITH WARM MID LEVEL TEMPERATURES AGAIN CAPPING THE AIRMASS. HAVE GONE WARMER THAN MAV/MEX HIGHS FOR SUNDAY THROUGH WEDNESDAY AND THEN NEAR THE MAV/MEX BEHIND THE FRONT THURSDAY THROUGH NEXT SATURDAY. HAVE GONE NEAR MAV/MEX LOWS FOR TONIGHT THROUGH FRIDAY NIGHT. && .FIRE WEATHER... THE DRYLINE WILL GENERATE CHANCES OF WETTING RAINS THIS EVENING AS IT INTERACTS WITH A MOIST AIRMASS. A SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL INTO THE MIDDLE OF THIS COMING WEEK MAINTAINING A MOIST AIRMASS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE WILL ADVANCE FURTHER EAST EACH AFTERNOON MONDAY THROUGH WEDNESDAY. ELEVATED FIRE WEATHER CONDITIONS WILL MOVE INTO VAL VERDE COUNTY ON MONDAY AFTERNOON. BY WEDNESDAY AFTERNOON...ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND RIO GRANDE PLAINS. A COOL FRONT WILL MOVE ACROSS THE AREA DURING THE MIDDLE OF THIS WEEK. AFTER TONIGHT...THERE ARE NO CHANCES OF SIGNIFICANT WETTING RAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 95 74 94 74 / 30 10 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 74 94 75 93 75 / 30 10 10 20 10 NEW BRAUNFELS MUNI AIRPORT 74 94 74 94 74 / 20 10 10 20 10 BURNET MUNI AIRPORT 73 90 72 90 72 / 40 10 20 20 10 DEL RIO INTL AIRPORT 76 96 74 97 73 / 10 20 10 10 10 GEORGETOWN MUNI AIRPORT 73 92 73 91 73 / 30 10 20 20 10 HONDO MUNI AIRPORT 74 96 74 97 73 / 20 10 10 20 10 SAN MARCOS MUNI AIRPORT 75 93 75 92 76 / 20 10 10 20 10 LA GRANGE - FAYETTE REGIONAL 74 91 75 91 76 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 75 93 75 94 75 / 20 10 10 20 10 STINSON MUNI AIRPORT 75 96 75 97 76 / 20 10 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, May 21, 3:39 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT SAT MAY 21 2011 TXZ171>173-183>194-202>209-217>225-228-222045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 339 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE AREA GENERALLY NORTH OF A LINE FROM BARKSDALE TO BOERNE TO NEW BRAUNFELS TO SAN MARCOS TO WEBBERVILLE. THE MAIN THREAT WILL BE LARGE HAIL WITH WIND GUSTS TO 70 MPH ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 21, 4:50 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 PM CDT SAT MAY 21 2011 TXZ171>173-212230- BURNET-LLANO-WILLIAMSON- 450 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WILLIAMSON...NORTHEASTERN LLANO AND NORTHERN BURNET COUNTIES UNTIL 530 PM CDT... AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BUCHANAN DAM...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURNET... LAKE VICTOR... SUNNYLANE... SHADY GROVE... JOPPA... WATSON... MAHOMET... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, May 21, 5:15 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BUCHANAN DAM 30.80N 98.44W
05/21/2011 E0.25 INCH LLANO TX PUBLIC
&&
EVENT NUMBER EWX1100226
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Hays, Travis, Williamson | 41 min |
| May 20, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 26 min |
| May 20, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays, Travis | 23 min |
| May 20, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 32 min |
| May 20, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 61 min |
| May 20, 9:22 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Lee, Travis | 38 min |
| May 20, 10:02 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell | 43 min |
| May 20, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 43 min |
| May 21, 4:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Williamson | 47 min |
| May 21, 5:44 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 46 min |
| May 21, 6:00 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| May 21, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 21, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 38 min |
| May 21, 6:59 PM CDT | Tornado Warning | EWX | Burnet | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.